Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 89, NWS Tallahassee, FL

June 25, 2018Ben Hill County, Irwin County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2018, 8:14 PM EDT for Ben Hill County, Irwin County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2018, 8:14 PM EDT (00:14 UTC)
Expired
Jun 25, 2018, 9:00 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ben Hill County, GA, Irwin County, GA

The radar

The Moody AFB radar (KVAX), 88 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:15 PM EDTTSTM WND DMG1 Nnw Fitzgerald, GATREE AND POWERLINE DOWN AT THE INTERSECTION OF LEE ST AND SULTANA DR.
Jun 25, 8:45 PM EDTTSTM WND DMG1 Sw Ocilla, GATREE DOWN ON A POWER LINE RESULTING IN A POWER OUTAGE ON THE SOUTHWEST SIDE OF OCILLA DURING THE MONDAY EVENING STORM. REPORTED VIA GEORGIA POWER WEBSITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WUUS52 KTAE 260014
SVRTAE
GAC017-155-260100-
/O.NEW.KTAE.SV.W.0089.180626T0014Z-180626T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
814 PM EDT MON JUN 25 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Irwin County in south central Georgia...
  Ben Hill County in south central Georgia...

* Until 900 PM EDT.

* At 813 PM EDT, severe thunderstorms were located along a line
  extending from 7 miles northeast of Fitzgerald to Ocilla, moving
  east at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Pinetta, Ashton,
  Irwinville, Fitzgerald Municipal A/P, Wray, Bowens Mill, Red Bluff,
  Abba and Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3156 8306 3148 8311 3147 8314 3148 8329
      3152 8337 3160 8344 3185 8335 3185 8318
      3183 8314 3181 8313 3182 8311 3178 8303
      3178 8299
TIME...MOT...LOC 0013Z 291DEG 11KT 3182 8321 3159 8326 

HAIL...<.75IN
WIND...60MPH
 
$$

WD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:02 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 25, 4:02 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
402 PM EDT Mon Jun 25 2018

.NEAR TERM [Through Tonight]...

Deep layer ridge will remain in place through tonight. Scattered
showers and thunderstorms this afternoon will continue into the
evening, with the best chance of convection after 00z across the
eastern portion of the CWA based on the influence of the east coast
sea breeze. Convection will decrease for the second half of the
night with the focus for an isolated shower/thunderstorm across the
Gulf. Lows tonight will be in the mid 70s, with upper 70s along the
coast.  TLH low temperature should remain below the record high
minimum temperature of 78 (1914).

.SHORT TERM [Tuesday Through Wednesday Night]...

Our typical wet summer pattern will return going into the short
term. An east-west oriented ridge will sit over the region, allowing
for southerly flow to bring abundant moisture in from the Gulf. As a
result, rain chances will be more widespread with daytime PoPs of 30-
40% for most of the CWA. High temperatures will be in the low-mid
90s and lows in the mid-upper 70s.

.LONG TERM [Thursday Through Monday]...

The generally wet pattern of diurnal showers will continue into the
long term period. Rain chances will be best in the afternoons, with
PoPs ranging 30-50% most days. High temperatures will be in the low-
mid 90s with lows in the mid-upper 70s.

&&

.AVIATION [Through 18Z Tuesday]...

Currently light winds under VFR conditions. Sct SHRA/TSRA are
expected to develop near all terminals this afternoon. Latest
guidance suggests most of the activity starting near the terminals N
and W of KTLH and quickly spreading in coverage S and E. Activity
might linger a bit longer this afternoon near KVLD. Depending on the
amount of rainfall this afternoon patchy fog could be a concern
overnight. Expect conditions in and around any SHRA/TSRA to be
MVFR/IFR.

&&

.MARINE...

Winds will be south to southwest through much of the week with
speeds of 5 to 10 knots. Seas will range from 1 to 2 feet. Scattered
storms are expected each day.

&&

.FIRE WEATHER...

Aside from low dispersion indices, hazardous fire weather
conditions are not expected over the next several days.

&&

.HYDROLOGY...

Widespread flooding is not expected over the next week. With
scattered thunderstorms expected each day though, minor nuisance
flooding such as ponding of water on roadways will be possible.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  75  92  75 /  30  40  10  40  10
Panama City   78  90  79  89  80 /  10  30  10  20  20
Dothan        75  94  74  92  75 /  20  40  20  40  10
Albany        76  95  76  93  76 /  30  40  30  40  20
Valdosta      73  95  74  93  75 /  40  40  30  40  20
Cross City    74  92  75  90  77 /  50  20  10  30  20
Apalachicola  78  89  78  89  79 /  10  20  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Fieux/Skeen
LONG TERM...Fieux/Skeen
AVIATION...Humphreys
MARINE...Fieux
FIRE WEATHER...Harrigan
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jun 25, 4:53 PM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
453 PM EDT MON JUN 25 2018

GAZ120-122-252130-
Quitman GA-Randolph GA-
453 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH AND QUITMAN
COUNTIES UNTIL 530 PM EDT...

At 451 PM EDT, Doppler radar was tracking strong thunderstorms near
Cuthbert and 5 miles west of Union, moving northwest around 10 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Cuthbert, Springvale Station, Hatcher, Morris, Peterson Hill, White
House, Brooksville, Crossroads, Benevolence, Springvale and Wades.

LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
      3193 8492 3192 8491 3192 8481 3193 8480
      3192 8480 3192 8469 3193 8468 3192 8468
      3192 8460 3183 8460 3179 8470 3172 8496
      3178 8496 3178 8504 3199 8507
TIME...MOT...LOC 2051Z 156DEG 8KT 3181 8482

WD
Special weather statement, Jun 25, 5:02 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT MON JUN 25 2018

FLZ012-112-252145-
Coastal Bay FL-Inland Bay FL-
502 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY COUNTY UNTIL 545
PM EDT/445 PM CDT/...

At 500 PM EDT/400 PM CDT/, Doppler radar was tracking strong
thunderstorms 11 miles northeast of Lynn Haven and 5 miles northeast
of Vicksburg. The movement of these storms is nearly stationary.

Wind gusts up to 50 mph is possible with these storms along with pea
sized hail.

Locations impacted include...
Nixon, Gainer Spring, Bayhead, Bennett, Youngstown, Cairo, Bayou
George, Majette, Camp Flowers and Recota Beach.

LAT...LON 3044 8549 3041 8539 3027 8539 3020 8540
      3023 8552 3031 8560 3035 8569 3044 8570
TIME...MOT...LOC 2100Z 213DEG 2KT 3031 8548

WD
Special weather statement, Jun 25, 5:13 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT MON JUN 25 2018

FLZ019-252145-
Madison FL-
513 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON COUNTY UNTIL
545 PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Madison, moving west at 5 mph.

Winds up to 40 mph and pea sized hail is possible with this storm.

Locations impacted include...
Madison, Cherry Lake, Lovett, Hamburg, Hanson and Pinetta.

LAT...LON 3044 8339 3046 8350 3052 8360 3065 8357
      3064 8334 3063 8328 3062 8327 3059 8326
      3055 8326 3054 8325 3053 8325
TIME...MOT...LOC 2112Z 077DEG 6KT 3058 8341

WD
Special weather statement, Jun 25, 6:42 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM CDT MON JUN 25 2018

FLZ011>013-252315-
Inland Bay FL-Calhoun FL-Jackson FL-
542 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...NORTHEASTERN
BAY AND NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL
615 PM CDT...

At 541 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Marianna, moving north at 20 mph.

Winds up to 45 mph are possible with this storm.

Locations impacted include...
Marianna, Cottondale, Grand Ridge, Altha, Alford, Moose Pond,
Clarksville, Ocheesee, Selman, Fountain, Blue Spring, Union City,
Chipola, Henderson Mill, Camps Head, Dellwood, Star, Alliance,
Blountstown Airport and Compass Lake.

LAT...LON 3057 8546 3057 8544 3078 8543 3084 8536
      3087 8497 3056 8496 3055 8497 3046 8511
      3040 8530 3048 8547
TIME...MOT...LOC 2241Z 157DEG 19KT 3068 8518

WD
Special weather statement, Jun 25, 7:18 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
618 PM CDT MON JUN 25 2018

FLZ011-260000-
Jackson FL-
618 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 700 PM
CDT...

At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving northwest at 15 mph.

Wind gusts up to 50 mph and pea sized are possible with this storm.

Locations impacted include...
Marianna, Cottondale, Grand Ridge, Greenwood, Alford, Bascom, Blue
Spring, Union City, Lovedale, Dellwood, Star, Hornsville, Jacobs,
Alliance, Buena Vista, Marianna Municipal A/P, Jacob City,
Kynesville, Ridgetop and Haynes.

LAT...LON 3093 8538 3095 8498 3093 8498 3089 8494
      3061 8505 3061 8517 3057 8518 3056 8520
      3057 8535 3067 8544 3078 8543 3079 8543
      3079 8548 3083 8548
TIME...MOT...LOC 2317Z 135DEG 11KT 3074 8528

WD
Special weather statement, Jun 25, 7:57 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
757 PM EDT MON JUN 25 2018

GAZ128-130-131-260045-
Irwin GA-Turner GA-Ben Hill GA-
757 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRWIN...TURNER AND
CENTRAL BEN HILL COUNTIES UNTIL 845 PM EDT...

At 756 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rhine to 6 miles south of Pitts to near
Ashburn. Movement was southeast at 10 mph.

Wind gusts up to 50 mph and pea sized hail is possible with these
storms.

Locations impacted include...
Fitzgerald, Ashburn, Worth, Sycamore, Rebecca, Lulaville, Amboy,
Sibley, Coverdale, Hobby, Turner Co Airport, Irwinville Airport,
Bowens Mill, Dakota, Arp, Abba and Queensland.

LAT...LON 3182 8314 3174 8314 3168 8329 3161 8370
      3162 8371 3162 8375 3167 8379 3180 8380
      3180 8361 3185 8361 3184 8321 3185 8318
TIME...MOT...LOC 2356Z 340DEG 8KT 3191 8321 3186 8352 3172 8373

WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:58 PM EDTSpecial Weather StatementTAEIrwin, Tift47 min
Jun 25, 9:20 PM EDTSpecial Weather StatementTAEThomas25 min
Jun 25, 10:00 PM EDTSpecial Weather StatementTAECook45 min
Jun 25, 10:32 PM EDTSpecial Weather StatementTAEBrooks, Lowndes43 min
Jun 25, 11:48 PM EDTAreal Flood AdvisoryTAELanier, Lowndes3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.